DOI 10.1111/j.1440-1827.2007.02189.x
Histopathology of the thyroid in amiodarone-induced hypothyroidism.
Аннотация
Amiodarone is well recognized as an anti-arrhythmic drug containing a high dose of iodine with considerable potential to cause thyroid dysfunction. The present patient was a 66-year-old Japanese woman who developed a cardiac arrhythmia and was given amiodarone as an anti-arrhythmic agent for approximately 3 months, until the day before her death. However, 19 days after starting amiodarone, serum testing indicated a hypothyroid status that was not recognized clinically. At autopsy, microscopy showed that most of the thyroid follicles were enlarged with dense colloid substance and lined by flattened follicular cells (involuted follicles). There were a small number of damaged follicles infiltrated by macrophages, which were immunopositive for HAM56. Sudan IV staining indicated many lipid droplets in follicular cells. Ultrastructurally the follicular cells contained large residual bodies composed of abundant electron-lucent lipid droplets of variable size. Although it is difficult to be certain of the direct link of amiodarone on the basis of a single case, it is reasonable to presume that this histopathology is associated with amiodarone-induced hypothyroidism and that involution changes represent the hypofunctional status of this drug-induced disorder. This is the first report on the histopathological findings of thyroid tissue from a patient with amiodarone-induced hypothyroidism.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.